Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 13, 2014, 8:51 PM EDT for Fayette County, Union County, Wayne County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 8:51 PM EDT (00:51 UTC)
- Expired
- May 13, 2014, 9:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, IN, Union County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:42 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 13, 7:42 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 742 PM EDT TUE MAY 13 2014 .SYNOPSIS... A COLD FRONT WILL WASH OUT OVER CENTRAL OHIO TONIGHT. A WARM FRONT WILL LIFT NORTHWARD THROUGH THE OHIO VALLEY ON WEDNESDAY. SURFACE LOW PRESSURE WILL TRACK FROM SOUTHWEST INDIANA TO NORTH OF LAKE ERIE WEDNESDAY NIGHT INTO THURSDAY MORNING...WITH A STRONGER COLD FRONT CROSSING WEST TO EAST THROUGH THE OHIO VALLEY EARLY THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... ISOLATED SHOWERS/TS OVER CENTRAL OHIO AND LOWER SCIOTO VALLEY ARE WANING THIS LATE DAY. LINE OF THUNDERSTORMS SOUTH OF INDIANAPOLIS APPEAR TO BE MOVING NNE AND WILL AFFECT RICHMOND 2 HRS FROM NOW...AROUND 9-9:30 AND MOVE TOWARDS GRAND LAKE ST MARYS BY ABOUT 10 THIS EVENING. THAT IS IF THEY HOLD TOGETHER. SETTING SUN WILL REALLY LIMIT ANY OF THESE STORMS FROM STRENGTHENING AND MANY OF THESE STORMS WILL LIKELY DIE OUT BEFORE AFFECTING MUCH OF THE CWA. W TO NW WINDS IN INDIANA AND S TO SW WINDS OVER OH AND KY WILL KEEP A CONVERGENT AREA W OF CINCY AND SW OF RICHMOND FAIRLY PRONE FOR SHOWERS AND TS TONIGHT...INCREASING TOWARDS DAYBREAK. STORM CHANCE WILL RAMP BACK UP TOWARDS DAYBREAK OVER THE REGION AS THE WARM AIR STARTS POOLING OVER INDIANA AND GRADIENT TIGHTENS UP WITH THE DEVELOPING SURFACE LOW. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... SWODY2 PRODUCT WITH A SLIGHT CHANCE OF SEVERE STORMS IS QUITE TELLING IN THE OVERALL EXPECTATION OF SEVERE CONVECTION TOMORROW. AN INITIAL SURFACE WAVE BEHIND THE WARM FRONT WILL TRACK NORTHEAST THROUGH OHIO LATE IN THE DAY. DEPENDING ON IF SHOWERS AND THUNDERSTORMS PRECEDE THIS FEATURE...AND IF CLOUD COVER HAMPERS TEMPERATURE RISES...THE THREAT FOR SEVERE STORMS IS HIGHER THAN AVERAGE. THE LOW ITSELF MAY OR MAY NOT BE PRESENT AT THE SURFACE AND IS BEST SEEN ON THE FINER RESOLUTION NAM AND AT LEAST IMPLIED BY THE GFS AND EUROPEAN. THE CIRCULATION IN THE WARM FRONTAL PROCESSES AND A NICELY CURVED HODOGRAPH IN THE AFTERNOON WILL LIKELY CAUSE SOME STORMS THAT ARE ONGOING OR DEVELOPING TOMORROW TO BECOME SEVERE WITH LARGE CORES ALOFT...CONTAINING HAIL...HEAVY RAIN...AND STRONG WINDS AS THEY COLLAPSE. WITH THE LOWER AND MID LEVEL WINDS...ISOLATED TORNADIC ACTIVITY IN SUPERCELLULAR STORMS IS NOT OUT OF THE QUESTION EITHER. AFTER INITIAL THREAT FOR SEVERE WEATHER MOVES THROUGH THE REGION WITH DAYTIME HEATING PLAYING A LARGE PART...THE ACTUAL COLD FRONT WILL BE A FOCUS FOR THUNDERSTORMS AS IT CROSSES LATER OVERNIGHT AND EARLY THURSDAY. A SIGNIFICANT DRYING IN THE WAKE OF THIS FRONT WILL BE FOUND ALONG WITH STRONG H7 HEIGHT FALLS BY 0Z FRI. TEMPERATURES WILL BE A LITTLE MUTED WEDNESDAY WITH CLOUD COVER AND SHOWER ACTIVITY. HIGHS WILL RANGE FROM THE MID 60S IN THE NORTHWEST TO LOWER 80S IN THE SOUTHEAST. IF CLOUD COVER CAN BREAK OUT...READINGS WILL BE A GOOD 5 DEG HIGHER ACROSS THE BOARD. OVERNIGHT LOWS WILL BE PLEASANT IN THE 50S FOR MUCH OF THE AREA AND HIGHS ON THURSDAY WILL STRUGGLE TO TOP 60 IN THE NORTHWEST AND NOT PUSH TO 70 IN THE SOUTHEAST. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... AN UPPER LEVEL LOW WILL ROTATE SLOWLY EAST ACROSS THE GREAT LAKES REGION THROUGH THE WEEKEND AS A BROADER MID/UPPER LEVEL TROUGH SHIFTS EAST ACROSS THE EASTERN CONUS. THIS WILL KEEP A SEASONABLY COOLER AIRMASS IN PLACE ACROSS OUR REGION THROUGH AT LEAST THE WEEKEND. A SERIES OF SHORT WAVES WILL ROTATE AROUND THE UPPER LOW...BRINGING OCCASIONAL CHANCES OF PCPN FRIDAY INTO SATURDAY. IT LOOKS LIKE THE FIRST SHORT WAVE WILL PIVOT UP ACROSS OUR AREA LATE THURSDAY NIGHT THROUGH FRIDAY MORNING WITH PERHAPS A WEAKER ONE AFFECTING OUR AREA DURING THE DAY ON SATURDAY. WITH THE COOLER AIR MASS IN PLACE...WOULD EXPECT A DIURNAL INFLUENCE WITH THE SHOWER ACTIVITY AND WILL TRY TO HINT AT THIS IN THE GRIDS FOR BOTH FRIDAY AFTERNOON AND SATURDAY AFTERNOON. INCREASING LOW LEVEL LAPSE RATES DURING THE DAY WILL RESULT IN SOME WEAK INSTABILITIES SO TOUGH TO RULE OUT A FEW THUNDERSTORMS...BUT THINK CHANCE IS LOW ENOUGH TO KEEP MENTION OUT OF FORECAST AT THIS POINT. WILL TREND TEMPERATURES ON THE COOLER SIDE WITH HIGHS ONLY IN THE UPPER 50S TO LOWER 60S BOTH FRIDAY AND SATURDAY. UPPER LEVEL RIDGING WILL PROGRESSES SLOWLY EAST ACROSS THE CENTRAL UNITED STATES THROUGH EARLY NEXT WEEK...LEADING TO GRADUAL HEIGHT RISES ACROSS OUR AREA. THIS WILL ALLOW FOR A SLOW WARM UP EACH DAY...WITH TEMPERATURES CLIMBING BACK UP CLOSER TO NORMAL BY TUESDAY. AS THE RIDGE WORKS EAST...WE WILL GET INTO A PERIOD OF NORTHWEST FLOW ALOFT. THIS MAY EVENTUALLY LEAD TO SOME PCPN CHANCES...BUT WITH THE MODELS NOT REALLY SHOWING MUCH IN THE WAY OF SHORT WAVE ENERGY...WILL MAINTAIN A DRY FORECAST FOR THE TIME BEING. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... WEAKENING REMAINS OF SHOWERS AND THUNDERSTORMS ACROSS INDIANA AND KENTUCKY WILL EVENTUALLY MAKE THEIR WAY INTO THE WESTERN TERMINALS KDAY/KLUK/KCVG LATE THIS EVENING OR EARLY MORNING WEDNESDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THIS EVENING. ADDITIONAL SHOWERS ARE EXPECTED TO DEVELOP WEDNESDAY MORNING AHEAD OF DEVELOPING LOW PRESSURE TO OUR SOUTHWEST. THIS PRECIPITATION WILL SPREAD ACROSS THE TERMINALS JUST AFTER SUNRISE WITH CIGS LOWERING TO AROUND 2 TO 3 KFT. MVFR VSBYS WILL ALSO BE POSSIBLE. THUNDERSTORMS MAY DEVELOP LATE IN THE MORNING AND INTO THE AFTERNOON. SOME OF THESE STORMS COULD REACH SEVERE LIMITS. MVFR CIGS AROUND 2 TO 3 KFT ARE EXPECTED THROUGHOUT THE DAY. OUTLOOK...THUNDERSTORMS POSSIBLE INTO WEDNESDAY NIGHT. MVFR CEILINGS AND VISIBILITIES POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...JGL AVIATION...LATTO
Hazardous weather outlook, May 13, 5:00 AM EDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT TUE MAY 13 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE FORECAST TO FORM ON WEDNESDAY INTO THURSDAY ALONG A COLD FRONT IN AN ENVIRONMENT OF INCREASED INSTABILITY AND WIND SHEAR. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS... WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE. WITH SOILS MOIST FROM RECENT RAINFALL...HEAVY DOWNPOURS MAY RESULT IN FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 13, 3:46 PM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
346 PM EDT TUE MAY 13 2014
OHZ034-132015-
MERCER OH-
346 PM EDT TUE MAY 13 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER COUNTY THROUGH
415 PM EDT...
AT 342 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ABOUT 20 MILES
WEST OF CELINA...MOVING NORTHEAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
FORT RECOVERY...ROCKFORD...COLDWATER...CELINA....
CHATTANOOGA...WABASH...ST. HENRY AND TAMA.
LAT...LON 4073 8450 4036 8461 4036 8481 4073 8481
4073 8480
HATZOSSpecial weather statement, May 13, 8:44 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
844 PM EDT TUE MAY 13 2014
INZ066-073-140115-
FRANKLIN IN-RIPLEY IN-
844 PM EDT TUE MAY 13 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY AND WESTERN
FRANKLIN COUNTIES THROUGH 915 PM EDT...
AT 842 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH
OF NAPOLEON...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE AND
OLDENBURG.
ALSO...BALLSTOWN...HUNTERSVILLE...HAMBURG...BUENA VISTA...PEPPERTOWN
AND METAMORA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3920 8543 3928 8530 3946 8530 3949 8509
3932 8505 3914 8545
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:14 PM EDT | Special Weather Statement | ILN | Preble | 46 min |
| May 13, 9:44 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| May 13, 10:02 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 28 min |
| May 13, 10:24 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| May 13, 10:37 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 23 min |
| May 13, 10:59 PM EDT | Special Weather Statement | ILN | Champaign | 31 min |
| May 13, 11:27 PM EDT | Special Weather Statement | ILN | Union | 33 min |
| May 13, 11:57 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| May 14, 12:00 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 45 min |
| May 14, 12:01 AM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| May 14, 12:29 AM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking | 61 min |
| May 14, 9:36 AM EDT | Special Weather Statement | ILN | Clermont | 24 min |
| May 14, 10:07 AM EDT | Special Weather Statement | ILN | Clermont | 23 min |
| May 14, 10:54 AM EDT | Special Weather Statement | ILN | Clinton | 36 min |
| May 14, 12:59 PM EDT | Special Weather Statement | ILN | Pickaway | 31 min |
| May 14, 1:13 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 32 min |
| May 14, 1:15 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| May 14, 1:44 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 46 min |
| May 14, 2:04 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 41 min |
| May 14, 2:28 PM EDT | Special Weather Statement | ILN | Ross | 32 min |
| May 14, 2:31 PM EDT | Flash Flood Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 13 hr |
| May 14, 2:36 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 54 min |
| May 14, 2:38 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 52 min |
| May 14, 2:51 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Pickaway, Ross | 3 hr |
| May 14, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 49 min |
| May 14, 3:43 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| May 14, 3:51 PM EDT | Special Weather Statement | ILN | Fairfield | 24 min |
| May 14, 3:56 PM EDT | Special Weather Statement | ILN | Ross | 34 min |
| May 14, 4:02 PM EDT | Special Weather Statement | ILN | Adams | 28 min |
| May 14, 4:03 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| May 14, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 39 min |
| May 14, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 32 min |
| May 14, 4:20 PM EDT | Tornado Warning | ILN | Adams | 25 min |
| May 14, 4:30 PM EDT | Special Weather Statement | ILN | Ross | 30 min |
| May 14, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 51 min |
| May 14, 4:42 PM EDT | Tornado Warning | ILN | Adams, Pike, Scioto | 33 min |
| May 14, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 43 min |
| May 14, 5:05 PM EDT | Special Weather Statement | ILN | Warren | 25 min |
| May 14, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 45 min |
| May 14, 5:23 PM EDT | Tornado Warning | ILN | Pike, Ross | 22 min |
| May 14, 5:23 PM EDT | Tornado Warning | ILN | Greene, Warren | 22 min |
| May 14, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 46 min |
| May 14, 5:47 PM EDT | Tornado Warning | ILN | Clark, Greene, Madison | 28 min |
| May 14, 5:52 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 23 min |
| May 14, 5:58 PM EDT | Tornado Warning | ILN | Hocking, Pike, Ross | 32 min |
| May 14, 6:09 PM EDT | Tornado Warning | ILN | Clark | 36 min |
| May 14, 6:15 PM EDT | Tornado Warning | ILN | Fairfield, Franklin, Pickaway | 30 min |
| May 14, 6:26 PM EDT | Tornado Warning | ILN | Hocking | 34 min |
| May 14, 6:29 PM EDT | Tornado Warning | ILN | Champaign, Clark, Madison | 31 min |
| May 14, 6:41 PM EDT | Special Weather Statement | ILN | Fairfield | 49 min |
| May 14, 6:49 PM EDT | Tornado Warning | ILN | Madison, Union | 26 min |
| May 14, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 43 min |
| May 13, 11:15 PM EDT | Special Weather Statement | ILN | Grant, Owen | 30 min |
| May 14, 7:23 AM EDT | Special Weather Statement | ILN | Lewis | 37 min |
| May 14, 8:01 AM EDT | Special Weather Statement | ILN | Greenup | 29 min |
| May 14, 8:06 AM EDT | Special Weather Statement | ILN | Grant | 24 min |
| May 14, 9:25 AM EDT | Special Weather Statement | ILN | Pendleton | 35 min |
| May 14, 3:18 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 57 min |
| May 14, 3:29 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Robertson | 46 min |
| May 13, 8:26 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin | 34 min |
| May 13, 8:44 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.